Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 19, NWS Midland/Odessa, TX

February 24, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 24, 2008, 2:38 PM MST for Eddy County, New Mexico. It took effect at Feb 25, 2008, 2:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2008, 2:38 PM MST (21:38 UTC)
In effect from
Feb 25, 2008, 2:00 AM MST
Expired
Feb 25, 2008, 7:00 PM MST
In force
17 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3239 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 242138
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CST SUN FEB 24 2008

...VERY WINDY ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO
MONDAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED NEAR THE FOUR CORNERS
REGION EARLY MONDAY MORNING WILL LIFT EASTWARD ACROSS THE SOUTHERN
PLAINS BY LATE MONDAY AFTERNOON. VERY STRONG WINDS AROUND THE
BASE OF THIS SYSTEM...ALONG WITH A TIGHTENING SURFACE PRESSURE
GRADIENT...WILL BRING VERY WINDY CONDITIONS ACROSS MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY. THE STRONGEST WINDS
WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS. WINDS SHOULD
GRADUALLY DIMINISH MONDAY EVENING.

NMZ027-TXZ074-258-251100-
/O.UPG.KMAF.HW.A.0012.080225T1000Z-080226T0200Z/
/O.NEW.KMAF.HW.W.0019.080225T0900Z-080226T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
338 PM CST SUN FEB 24 2008 /238 PM MST SUN FEB 24 2008/

...HIGH WIND WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ TO 8 PM
CST /7 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR THE GUADALUPE MOUNTAINS AND ELEVATIONS ABOVE 6000
FEET IN THE DAVIS MOUNTAINS...WHICH IS IN EFFECT FROM 3 AM CST OR 2
AM MST...TO 8 PM CST OR 7 PM MST MONDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

WEST TO NORTHWEST WINDS WILL INCREASE TO 40 TO 60 MPH...WITH A FEW 
GUSTS OVER 80 MPH ACROSS BOTH MOUNTAIN RANGES BEGINNING EARLY
MONDAY MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF
THE DAY...BEFORE GRADUALLY DIMINISHING MONDAY EVENING.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
MONDAY...INCLUDING HIGHWAY 62 180 THROUGH GUADALUPE PASS...AND
HIGHWAYS 118 AND 166 THROUGH THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS MAY WANT TO PLAN ALTERNATE ROUTES.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082-
251100-
/O.NEW.KMAF.WI.Y.0009.080225T1600Z-080225T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON
338 PM CST SUN FEB 24 2008 /238 PM MST SUN FEB 24 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 5 PM CST
/4 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY FOR THE SOUTHEASTERN NEW MEXICO PLAINS...AND MUCH OF WEST
AND SOUTHWEST TEXAS...WHICH IS IN EFFECT FROM 10 AM CST OR 9 AM
MST...TO 5 PM CST OR 4 PM MST MONDAY.

WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW
GUSTS OVER 45 MPH LATE MONDAY MORNING. THESE WINDS WILL CONTINUE
THROUGH MUCH OF THE AFTERNOON BEFORE GRADUALLY DIMINISHING. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH AND SOUTH ORIENTED ROADS. 

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$
3 follow-up statements
000 
WWUS74 KMAF 251032
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CST MON FEB 25 2008

...VERY WINDY ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TODAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED NEAR THE FOUR
CORNERS REGION THIS MORNING WILL MOVE EASTWARD ACROSS THE
SOUTHERN PLAINS BY LATE THIS AFTERNOON.  VERY STRONG WINDS AROUND
THE BASE OF THIS SYSTEM...ALONG WITH A TIGHTENING SURFACE PRESSURE
GRADIENT...WILL BRING VERY WINDY CONDITIONS ACROSS MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO TODAY.  THE STRONGEST WINDS WILL
IMPACT THE GUADALUPE AND DAVIS MOUNTAINS.  WINDS SHOULD GRADUALLY
DIMINISH MONDAY EVENING.

NMZ027-TXZ074-258-260200-
/O.CON.KMAF.HW.W.0019.000000T0000Z-080226T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
432 AM CST MON FEB 25 2008 /332 AM MST MON FEB 25 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING...

WEST TO NORTHWEST WINDS OF 40 TO 60 MPH...WITH A FEW GUSTS OVER
80 MPH CAN BE EXPECTED ACROSS BOTH THE GUADALUPE AND DAVIS 
MOUNTAINS TODAY.  THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF
THE DAY...BEFORE GRADUALLY DIMINISHING MONDAY EVENING.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS TODAY.  PILOTS SHOULD BE ALERT 
FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
ACTIVITY.

MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS TODAY...INCLUDING HIGHWAY 62 180 THROUGH GUADALUPE
PASS...AND HIGHWAYS 118 AND 166 THROUGH THE HIGHER ELEVATIONS OF
THE DAVIS MOUNTAINS MAY WANT TO PLAN ALTERNATE ROUTES.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082-
252300-
/O.CON.KMAF.WI.Y.0009.080225T1600Z-080225T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON
432 AM CST MON FEB 25 2008 /332 AM MST MON FEB 25 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON...

WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A
FEW GUSTS OVER 45 MPH BY LATE THIS MORNING. THESE WINDS WILL
CONTINUE THROUGH MUCH OF THE AFTERNOON BEFORE GRADUALLY
DIMINISHING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH AND SOUTH ORIENTED ROADS.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$
000 
WWUS74 KMAF 251720
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 AM CST MON FEB 25 2008

...VERY WINDY TO STRONG WINDS ACROSS ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED NEAR THE FOUR CORNERS
REGION THIS MORNING WILL MOVE EASTWARD ACROSS THE SOUTHERN PLAINS
BY LATE THIS AFTERNOON. VERY STRONG WINDS AROUND THE BASE OF THIS
SYSTEM...ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT...WILL
BRING VERY WINDY CONDITIONS ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO TODAY. THE STRONGEST WINDS WILL IMPACT THE GUADALUPE
AND DAVIS MOUNTAINS. WINDS SHOULD GRADUALLY DIMINISH MONDAY
EVENING.

NMZ028-TXZ057-058-080-252300-
/O.UPG.KMAF.WI.Y.0009.000000T0000Z-080225T2300Z/
/O.EXB.KMAF.HW.W.0019.000000T0000Z-080225T2300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA
1120 AM CST MON FEB 25 2008 /1020 AM MST MON FEB 25 2008/

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW
MEXICO...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS
REGION...AND THE MARFA PLATEAU...WHICH IS IN EFFECT UNTIL 5 PM
CST...OR 4 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER
IN EFFECT.

WEST TO NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW
GUSTS NEAR 60 MPH TODAY. THESE STRONG WINDS WILL GRADUALLY
DIMINISH BY LATE THIS AFTERNOON. 

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
NORTH SOUTH ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE
TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES.

$$

NMZ027-TXZ074-258-252300-
/O.CON.KMAF.HW.W.0019.000000T0000Z-080226T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1120 AM CST MON FEB 25 2008 /1020 AM MST MON FEB 25 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS...INCLUDING PINE SPRINGS...FORT DAVIS...AND ALPINE UNTIL
8 PM CST THIS EVENING.

WEST TO NORTHWEST WINDS OF 40 TO 60 MPH...WITH A FEW GUSTS OVER 80
MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WEST WINDS OF 35
TO 45 MPH...WITH GUSTS OVER 55 MPH CAN BE EXPECTED IN THE LOWER
ELEVATIONS OF THE DAVIS MOUNTAINS...INCLUDING FORT DAVIS AND ALPINE.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
NORTH SOUTH ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE
TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES.

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-079-081-082-
252300-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-080225T2300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
1120 AM CST MON FEB 25 2008 /1020 AM MST MON FEB 25 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR LEA COUNTY IN SOUTHEAST NEW
MEXICO AND MUCH OF WEST AND SOUTHWEST TEXAS UNTIL 5 PM CST...OR 4
PM MST THIS AFTERNOON.

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS NEAR 50 
MPH WILL CONTINUE ACROSS THE WIND ADVISORY THIS AFTERNOON. THESE
WINDS WILL GRADUALLY BEGIN TO DIMINISH LATE IN THE AFTERNOON. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH AND SOUTH ORIENTED ROADS.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$
000 
WWUS74 KMAF 252326
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CST MON FEB 25 2008

...STRONG WINDS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS WILL
CONTINUE THIS EVENING...

.A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED NEAR THE FOUR
CORNERS REGION THIS MORNING WILL MOVE EASTWARD ACROSS THE
SOUTHERN PLAINS BY LATE THIS AFTERNOON. VERY STRONG WINDS AROUND
THE BASE OF THIS SYSTEM...ALONG WITH A TIGHTENING SURFACE
PRESSURE GRADIENT...WILL BRING STRONG WINDS TO THE GUADALUPE AND
DAVIS MOUNTAINS. WINDS WILL GRADUALLY DIMINISH THIS EVENING.

NMZ028-TXZ057-058-080-260030-
/O.EXP.KMAF.HW.W.0019.000000T0000Z-080225T2300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA
526 PM CST MON FEB 25 2008 /426 PM MST MON FEB 25 2008/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE AREA AND NO LONGER MEET WARNING
CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE. 

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-079-081-082-
260030-
/O.EXP.KMAF.WI.Y.0009.000000T0000Z-080225T2300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
526 PM CST MON FEB 25 2008 /426 PM MST MON FEB 25 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE AREA AND NO LONGER MEET ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ027-TXZ074-258-260200-
/O.CON.KMAF.HW.W.0019.000000T0000Z-080226T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
526 PM CST MON FEB 25 2008 /426 PM MST MON FEB 25 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...INCLUDING
PINE SPRINGS...FORT DAVIS...AND ALPINE.

WEST TO NORTHWEST WINDS OF 40 TO 60 MPH...WITH A FEW GUSTS OVER
80 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WEST
WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 55 MPH CAN BE EXPECTED IN
THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS...INCLUDING FORT
DAVIS AND ALPINE.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
NORTH SOUTH ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE HIGH WINDS CAN TOPPLE
TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 24, 2:20 PM MST, 18 minutes earlier.

Area forecast discussion, Feb 24, 2:20 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CST SUN FEB 24 2008

.DISCUSSION...
THE MAIN WEATHER HIGHLIGHT FOR THIS FORECAST WILL BE STRONG WINDS
AND EXTREME FIRE WEATHER CONDITIONS ACROSS THE CWA MONDAY. EARLY
AFTERNOON WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE TROUGH
ACROSS CALIFORNIA/NEVADA...WITH THE PARENT UPPER LOW LOCATED JUST
OFF THE NORTHWESTERN CALIFORNIA COAST. SURFACE LOW PRESSURE WILL
CONTINUE TO DEEPEN ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA MONDAY
AFTERNOON AS THE SHORTWAVE TROUGH LIFTS EASTWARD FROM THE FOUR
CORNERS REGION TOWARD THE TX/OK PANHANDLES. STRONG MID LEVEL WINDS
WILL BE IN PLACE ON THE SOUTHERN EDGE OF THE TROUGH...WITH FORECAST
MODELS INDICATING 700 MB WINDS AS STRONG AS 60-70 KNOTS ACROSS
WESTERN PORTIONS OF THE FORECAST AREA MONDAY MORNING. EXPECT VERY
WINDY CONDITIONS TO QUICKLY MIX ACROSS MOST OF THE FORECAST AREA BY
LATE MONDAY MORNING. WE WILL ISSUE A HIGH WIND WARNING FOR THE
GUADALUPE AND DAVIS MOUNTAINS...WHERE SUSTAINED WIND SPEEDS OF 40-60
MPH...WITH A FEW GUSTS OVER 80 MPH WILL BE LIKELY. A WIND ADVISORY
WILL ALSO BE ISSUED FOR THE REMAINDER OF THE FORECAST AREA...AS WEST
TO NORTHWEST WINDS OF 25-35 MPH...WITH A FEW GUSTS OVER 45 MPH WILL
BE LIKELY FROM THE LATE MORNING INTO THE AFTERNOON. THESE
WINDS...WHEN COMBINED WITH VERY WARM SURFACE TEMPERATURES AND
DEWPOINTS DROPPING INTO THE TEENS...WILL LIKELY CREATE AN EXTREME
FIRE BEHAVIOR PATTERN MONDAY AFTERNOON.

A COLD FRONT WILL SWEEP ACROSS THE FORECAST AREA MONDAY EVENING...
WITH SURFACE WINDS SHIFTING MORE TO THE NORTH/NORTHEAST AND
GRADUALLY DIMINISHING AS THE EVENING PROGRESSES. MUCH COOLER
TEMPERATURES ARE ANTICIPATED TUESDAY.

NO CHANGE WAS MADE TO THE REMAINDER OF THE EXTENDED PACKAGE. DRY
NORTHWEST FLOW ALOFT IS EXPECTED WEDNESDAY...WITH A TRANSITION TO A
ZONAL PATTERN THURSDAY. A WARMING TREND IS EXPECTED BOTH DAYS. THE
NEXT SHORTWAVE TROUGH IS PROGGED TO MOVE ACROSS THE REGION LATE
FRIDAY. LITTLE CONFIDENCE IN ANY PRECIPITATION WITH THIS SYSTEM.
TRENDED MAX/MIN TEMPERATURES VERY CLOSE TO MOS GUIDANCE LATE IN THE
PERIOD...WHICH WILL BE SLIGHTLY ABOVE NORMAL VALUES.

&&

.FIRE WEATHER...
ACROSS THE PLAINS...20 FOOT WINDS WILL CONTINUE TO GUST TO AROUND 20
MPH THIS AFTERNOON...THEN DECREASE BRIEFLY THIS EVENING. AS SURFACE
LOW PRESSURE DEEPENS NORTH OF THE REGION...20 FOOT WINDS WILL BEGIN
TO INCREASE BY EARLY MONDAY MORNING. FOR THE MOUNTAINS... 20 FOOT
WINDS WILL LIKELY REMAIN STEADY THROUGH THE AFTERNOON AND INTO THE
EVENING...THEN INCREASE SIGNIFICANTLY BY EARLY MONDAY MORNING. MILD
OVERNIGHT LOW TEMPERATURES ALONG WITH A DRY AIR MASS WILL RESULT IN
GENERALLY POOR RH RECOVERY FOR ALL AREAS TONIGHT.

ON MONDAY...CONDITIONS CONTINUE TO FAVOR A CRITICAL TO EXTREMELY
CRITICAL FIRE WEATHER PATTERN ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. AS MENTIONED ABOVE...GENERALLY POOR
OVERNIGHT RH RECOVERY IS EXPECTED FOR ALL AREAS TONIGHT...WITH LOW
RH/S ALREADY IN PLACE FOR MONDAY MORNING. 20 FOOT WINDS WILL
INCREASE AREAWIDE WITH SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH
GUSTS NEAR 45 MPH COMMON DURING THE AFTERNOON HOURS. WIDESPREAD
MINIMUM RH/S OF 5 TO 15% CAN BE EXPECTED...WITH THE LOWEST RH/S
LIKELY STRETCHING ACROSS THE TRANS PECOS REGION. WINDS WILL SHIFT
FROM WESTERLY TO NORTHWESTERLY FROM NORTH TO SOUTH DURING THE LATE
AFTERNOON AS A COLD FRONT PUSHES ACROSS THE REGION. WIND SPEEDS WILL
CHANGE LITTLE BEHIND THE FRONT...AND RH/S WILL BE SLOW TO INCREASE
GIVEN A CONTINUED DRY AIR MASS. CONTINUED POOR OVERNIGHT RH RECOVERY
MONDAY NIGHT FOR AREAS GENERALLY WEST OF THE PECOS RIVER...WITH FAIR
RECOVERY FOR AREAS EAST OF THE PECOS RIVER.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              51  81  37  57  /   0   0   0  10
CARLSBAD NM                49  76  36  60  /   0   0   0   0
DRYDEN TX                  47  90  49  65  /   0   0   0   0
FORT STOCKTON TX           56  87  42  61  /   0   0   0   0
GUADALUPE PASS TX          50  69  38  56  /   0   0   0   0
HOBBS NM                   48  74  34  55  /   0   0   0  10
MARFA TX                   35  78  34  59  /   0   0   0   0
MIDLAND INTL AIRPORT TX    50  80  36  58  /   0   0   0  10
ODESSA TX                  52  81  36  58  /   0   0   0  10
WINK TX                    52  86  40  64  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 8 PM MST MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 9 AM TO 4 PM MST MONDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 2 AM TO 7 PM MST MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM
     MST/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 10 AM TO 5 PM CST MONDAY FOR THE FOLLOWING
     ZONES...ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
     VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 AM CST /2 AM MST/ TO 8 PM CST /7 PM
     MST/ MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

06/21
Hazardous weather outlook, Feb 24, 1:39 PM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CST SUN FEB 24 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-252045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
239 PM CST SUN FEB 24 2008 /139 PM MST SUN FEB 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR MONDAY AS VERY WARM...VERY WINDY...AND DRY
CONDITIONS ARE EXPECTED FOR ALL AREAS. OUTDOOR ACTIVITIES
INVOLVING OPEN FLAMES OR SPARKS ARE HIGHLY DISCOURAGED ON MONDAY.

VERY WINDY CONDITIONS WILL LIKELY LEAD TO AREAS OF BLOWING DUST ON
MONDAY AFTERNOON...ESPECIALLY NEAR PLOWED FIELDS AND CONSTRUCTION
SITES. IN ADDITION...VERY STRONG WINDS ARE LIKELY ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS ON MONDAY. GUSTS MAY REACH 80 MPH IN
THESE MOUNTAINOUS REGIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:57 AM MSTRed Flag WarningMAF40 hr
Feb 24, 2:38 PM MSTWind AdvisoryMAFEddy, Lea25 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.